MAUDE Adverse Event Report: 655 CAMPBELL TECHNOLOGY PKWY 3 IN 1 SHAVER 5.0MM; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

655 CAMPBELL TECHNOLOGY PKWY 3 IN 1 SHAVER 5.0MM; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number N/A
Medical Device Problem Codes Flaked (1246); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation into the reported event has been initiated under (b)(4).Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.
 
Event or Problem Description
It was reported that during surgery the 5.0mm three in one relign shaver was making a grinding noise when in bone cutting mode.After they used it in the shoulder joint there was metal shavings in the patient.They changed out the disposable shaver and the noise continued.There was no patient injury.There was no medical/surgical intervention required to complete the surgery.There was no surgical delay or complication.The foreign body was not retained.The surgical technique for the product was utilized.When they switched out both the handpiece and the shaver that resolved the issue.Due diligence is complete, there is no additional information available.
 
Event or Problem Description
There is no additional information available.
 
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).The complaint was confirmed.Based on the investigation, the 3-in-1 shaver 5.0mm was observed with striations on the inner sheath tip, markings on the ceramic tip, and metal shavings on the coupler magnets.The metal shavings observed on the coupler magnets indicate any metal shavings that could have occurred were likely suctioned through the 3-in-1 shaver and to the coupler magnets where they remained for the investigation.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3 IN 1 SHAVER 5.0MM
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
655 CAMPBELL TECHNOLOGY PKWY
655 campbell technology pkwy
campbell CA 95008
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key18238921
Report Number0001526350-2023-01567
Device Sequence Number14253390
Product Code HRX
UDI-Device Identifier00859273007144
UDI-Public(01)00859273007144(17)220616(10)F22F16-03
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K233493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberN/A
Device Catalogue NumberR10014
Device Lot NumberF22F16-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R10023.SHAVER HANDPIECE.SN: (B)(6).
Patient Age17 YR
Patient SexMale